# SDR CA031120010

- Difficulty date: November 4, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Bell 206L
- Aircraft time: 5,978 hours
- Engine: Allsn 250C20R
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fuel Control
- Part number: 23070609
- Condition: Failed
- Location: Engine
- Part time: 51,490 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT RETURNING TO BASE NOTICED RAPID TORQUE GAUGE FLUCTUATION BETWEEN 5 PERCENT TO 10 PERCENT, OCCURRING MOSTLY AT AROUND 85 PERCENT TORQUE.  LATER PILOT AND AME CONDUCTING TEST FLIGHT TO CONFIRM PROBLEM NOTICED SLIGHT ENGINE SURGING NOTICEABLE ONLY BY ENGINE SOUND, NO OTHER GAUGES INDICATED ANY PROBLEM.  AFTER EXTENSIVE TROUBLESHOOTING, IT WAS FOUND THAT THE FUEL CONTROL UNIT WAS CAUSING THE TORQUE FLUCTUATION.
